# SDR 99ZZZX1921

- Difficulty date: March 19, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 2435 · Starter-Generator
- Part: Gear
- Part number: EU10274
- Condition: Failed
- Location: Start/Generator
- Part time: 3,237 hours
- Component: Rroyce
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE SUFFERED MULTIPLE AIR STARTER DRIVESHAFT FAILURES.  DETAIL STRIP OF HS GRBX DRIVING BEVEL GEAR ASSY REVEALED SEVERE WEAR OF LOCATION OF SPLINES ON SHAFT AND GEARWHEEL.  DURING STRIP OF SUB-ASSY, NOTED LITTLE OR NO TORQUE ON RETAINING NUT ALLOWING SHAFT TO SPIN IN RELATION TO THRUST BEARING.  EVIDENCE CAN BE SEEN WHERE THE END OF FACE OF THE THRUST BEARING DISPLAYS CONTACT WITNESS.  THE FIT BETWEEN SHAFT AND BEARING IS ONE OF INTERFERENCE AND NO RELATIVE MOVEMENT SHOULD OCCUR BETWEEN THE TWO.  HEAT WAS GENERATED IN THE SHAFT/GEAR AND SHAFT/BEARING INTERFACE AREAS.  REPLACED HS GEARBOX DRIVING BEVEL GEAR, GEARSHAFT, THRUST BEARING AND ADJACENT WASHERS SPACERS WITH NEW.  ENG MDL NR TAYMK6118, ENG SN 16254.
